Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 22, NWS Albuquerque, NM

May 22, 20134 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 22, 2013, 2:23 PM MST for 4 counties in New Mexico. It took effect at May 23, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2013, 2:23 PM MST (21:23 UTC)
In effect from
May 23, 2013, 12:00 PM MST
Expired
May 23, 2013, 7:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5311 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS85 KABQ 222123
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT WED MAY 22 2013

...RED FLAG WARNING THURSDAY FROM 1 PM TIL 8 PM MDT ACROSS THE
NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.SOUTHWEST WINDS WILL STEADILY INCREASE ON THURSDAY WITH BREEZY
TO LOCALLY WINDY CONDITIONS BY AFTERNOON ACROSS PORTIONS OF THE
NORTHWEST HIGHLANDS NEAR THE ARIZONA BORDER. ADDITIONALLY...THE
ATMOSPHERE WILL BE VERY DRY AND VERY UNSTABLE WITH TEMPERATURES 5
TO 10 DEGREES ABOVE SEASONAL NORMALS. THESE CONDITIONS WILL
COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY
AFTERNOON AND EARLY EVENING. 

NMZ101-103-222230-
/O.CAN.KABQ.FW.A.0020.130523T1900Z-130524T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
323 PM MDT WED MAY 22 2013

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

ONE TO TWO HOURS OF CRITICAL CONDITIONS COULD OCCUR NEAR THE
COLORADO AND ARIZONA STATE LINES OF THE NORTHWEST PLATEAU AS WELL
AS BETWEEN PECOS AND WAGON MOUND ALONG INTERSTATE 25 THURSDAY
AFTERNOON. OTHERWISE...SLIGHTLY WEAKER WINDS WILL PREVENT MORE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS FROM OCCURRING.

$$

NMZ105-231400-
/O.UPG.KABQ.FW.A.0020.130523T1900Z-130524T0200Z/
/O.NEW.KABQ.FW.W.0022.130523T1900Z-130524T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
323 PM MDT WED MAY 22 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...PORTIONS OF THE NORTHWEST HIGHLANDS ESPECIALLY
  NEAR THE ARIZONA STATE LINES FROM THURSDAY AFTERNOON TO EARLY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 TO 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
1 follow-up statement
958 
WWUS85 KABQ 231247
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
647 AM MDT THU MAY 23 2013

...RED FLAG WARNING TODAY FROM 1 PM TIL 8 PM MDT ACROSS THE
NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.SOUTHWEST WINDS WILL STEADILY INCREASE TODAY BECOMING BREEZY TO
LOCALLY WINDY BY AFTERNOON ACROSS PORTIONS OF THE NORTHWEST
HIGHLANDS AND ESPECIALLY NEAR THE ARIZONA BORDER. ADDITIONALLY...
THE ATMOSPHERE WILL BE VERY DRY AND VERY UNSTABLE WITH TEMPERATURES
AROUND 5 DEGREES ABOVE SEASONAL NORMALS. THESE CONDITIONS WILL
COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY
AFTERNOON AND EARLY EVENING.

NMZ105-240200-
/O.CON.KABQ.FW.W.0022.130523T1900Z-130524T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
647 AM MDT THU MAY 23 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. 

* AREA AND TIMING...THE NORTHWEST HIGHLANDS AND ESPECIALLY THE
  WESTERN THIRD OF THE ZONE FROM THURSDAY AFTERNOON TO EARLY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 22, 10:27 AM MST, 3 hours 56 minutes earlier.

Area forecast discussion, May 22, 10:27 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1127 AM MDT WED MAY 22 2013

.AVIATION...
18Z TAF CYCLE
VRF CONDITIONS TO PERSIST AS A SHORTWAVE RIDGE PASSES OVER THE
STATE. SOME CUMULUS CLOUD BUILDUP OVER THE NORTHERN MOUNTAINS IS
EXPECTED THIS AFTERNOON... THOUGH COVERAGE WILL BE LESS THAN
PREVIOUS DAYS. A GUSTY OUTFLOW OR TWO FROM AN ISOLATED SHOWER AND
THUNDERSTORM WILL BE POSSIBLE BUT PRIMARILY LIMITED TO THE SANGRE
DE CRISTO MOUNTAINS ALONG THE NEW MEXICO COLORADO BORDER. AFTERNOON
WINDS WILL INCREASE OUT OF THE SOUTHWEST CENTRAL AND WEST WITH
MORE SOUTHERLY WINDS EAST. A WEAK NORTHERLY AND EASTERLY WIND
SHIFT IS EXPECTED EARLY THURSDAY MORNING ACROSS NORTHEAST NEW
MEXICO.

24

&&

.PREV DISCUSSION...330 AM MDT WED MAY 22 2013...
CURRENTLY...WEAK RIDGE EXTENDING FROM NORTHERN SONORA ALONG THE
WESTERN BORDER OF NEW MEXICO WILL MAKE GRADUAL EASTWARD PROGRESS
THROUGH THE DAY TODAY...AS WEAK COLD FRONT WORKS INTO NORTHEAST
NEW MEXICO THROUGH THIS MORNING AND STALLS OUT BY EARLY AFTERNOON.
UPSTREAM...LARGE SPRAWLING CLOSED LOW OVER THE PACIFIC NORTHWEST
WITH CIRCULATION EXPANDING TO CENTRAL CALIFORNIA AND NORTHERN
NEVADA...WITH INCREASES IN COVERAGE ON TAP FOR THE NEXT 24 HOURS.

MODELS...IN REASONABLE AGREEMENT THROUGH THE HOLIDAY WEEKEND AND
INTO TUESDAY NIGHT...WITH DIFFERENCES IN UPSTREAM PATTERN
EVOLUTION SHOWING UP BY MIDWEEK THROUGH THURSDAY NIGHT. PLAUSIBLE
AND ACCEPTABLE CONSENSUS SHIFTS RIDGE SQUARELY OVER NEW MEXICO
TODAY AND MOVES IT EAST OF THE STATE BY LATE TONIGHT. CIRCULATION
ABOUT PACIFIC NORTHWEST LOW WILL WORK INTO NORTHERN AND WESTERN
NEW MEXICO AS SOUTHWEST FLOW ALOFT DURING THE DAY ON
THURSDAY...AND THIS BASIC SET UP WILL PERSIST PRETTY MUCH UNABATED
THROUGH THE MEMORIAL DAY HOLIDAY INTO TUESDAY. CLOSED LOW WILL
RECEIVE UPSTREAM KICK FROM SYSTEM MOVING OUT OF THE WESTERN
ALEUTIAN CHAIN...AND THIS WILL BRING A SHORTWAVE INTO ARIZONA LATE
TUESDAY AND INTO NEW MEXICO TUESDAY NIGHT. DIFFERENCES EMERGING
FROM WEDNESDAY ONWARD...AS ECMWF MOVES THIS WAVE THROUGH QUICKLY
AND LEAVES NEW MEXICO IN VERY WEAK FLOW ALOFT BY EARLY THURSDAY
MORNING AS CLOSED LOW CONTINUES TO SPIN OFF VANCOUVER ISLAND ON
THE CANADIAN WEST COAST. GFS MUCH MORE PROGRESSIVE AND
AGGRESSIVE...DIGGING ELONGATED CLOSED LOW SPANNING FROM THE GULF
OF ALASKA INTO THE INTERMOUNTAIN REGION AND ANCHORING GUSTY TROUGH
BASE SQUARELY OVER NEW MEXICO ON THURSDAY AS PARENT CLOSED LOW
SHOOTS THROUGH THE FLOW INTO THE NORTHERN PLAINS. DIFFERENCES ARE
SIGNIFICANT...AS NEW MEXICO WILL BE IN THE CALM DOLDRUMS PER ECMWF
OR INTO ANOTHER LATE WEEK WINDBAG PER GFS. HAVE SPLIT THE
DIFFERENCE AND KEPT UNSETTLED CONDITIONS IN THE FORECAST FOR LATE
NEXT WEEK AND WILL WATCH FUTURE RUNS WITH INTEREST FOR BETTER
CONSENSUS.

FOR TODAY...RIDGE ALOFT MOVING SQUARELY OVER NEW MEXICO DURING THE
DAY TODAY AND SUPPORTING STRONG WARMING TREND. DAYTIME MAX
TEMPERATURES WILL RUN 3 TO 8 DEGREES ABOVE LATE MAY NORMALS. SOME
ISOLATED AFTERNOON THUNDER POSSIBLE OVER THE NORTHEAST HIGHLANDS
AND ADJACENT PLAINS...ESPECIALLY OVER RATON RIDGE...WITH LITTLE
WETTING RAIN EXPECTED. BREEZY WINDS CRANKING UP OVER THE ARIZONA
LINE AND EASTWARD TO THE CONTINENTAL DIVIDE THIS AFTERNOON.
CONTINUED LOW HUMIDITIES WILL PRODUCE LOCALIZED RED FLAG
CONDITIONS IN SPOTS THROUGH EARLY EVENING.

FOR THURSDAY...RIDGE AXIS SHIFTING EAST TO THE HEART OF TEXAS AS
SOUTHWEST FLOW IN CIRCULATION ABOUT SPRAWLING CLOSED OVER THE
PACIFIC NORTHWEST WORKS INTO NEW MEXICO. COLD FRONT PENETRATING
THE EASTERN PLAINS FROM THE NORTH WILL SHIFT WIND DIRECTIONS INTO
AN EASTERLY COMPONENT...WITH RESULTING UP SLOPE FLOW...MOISTURE
ADVECTION OUT OF THE SOUTHERN PLAINS...AND AFTERNOON THUNDERSTORM
ACTIVITY ALONG THE DRY LINE. STORMS SOUTH AND EAST OF A TUCUMCARI
TO RUIDOSO LINE MAY BECOME STRONG THROUGH THURSDAY...AS LIFTED
INDICES FALL TO 4 BELOW...AND MU CAPE PUSHES UP TO 1000 J PER KG
OVER THE SOUTHEAST QUADRANT OF THE STATE. THURSDAY SOUTHWEST
BREEZES WILL DEVELOP OVER WESTERN AND CENTRAL NEW MEXICO DURING
THE AFTERNOON...WITH WIND SPEEDS A LITTLE LOWER OVER THE EAST.

FOR FRIDAY...COLD FRONT STALLED OUT JUST INSIDE THE EASTERN BORDER
OF NEW MEXICO...AS SOUTHWEST FLOW STRENGTHENS SLOWLY BUT STEADILY
OVER THE REMAINDER OF THE STATE. DRY LINE WILL BE ACTIVE IN THE
EAST...WITH STRONG THUNDERSTORMS POSSIBLE OVER THE EASTERN PLAINS
FRIDAY AFTERNOON. LIFTED INDICES MOVING LOWER...DOWN TO 7 BELOW IN
SPOTS ALONG THE EASTERN BORDER...AS MU CAPE DOUBLES TO NEARLY 2000
J PER KG IN THE SAME SPOTS. WITH ADDITIONAL MOISTURE IN
PLAY...WETTING RAINS ARE POSSIBLE IN STRONGER
THUNDERSTORMS...ESPECIALLY CLOSE TO THE TEXAS BORDER. AWAY FROM
THUNDERSTORMS...SOUTHERLY BREEZINESS ALONG INTERSTATE 40 WILL MEET
UP WITH LOW HUMIDITIES TO PRODUCE FIRE WEATHER ISSUES OVER THE
WESTERN TIER. MAXIMUM TEMPERATURES RUNNING 3 TO 8 DEGREES ABOVE
LATE MAY NORMALS.

FOR SATURDAY...SOUTHWEST FLOW ALOFT TURNING SPEEDS UP A NOTCH AS
SURFACE TROUGH DEEPENS FROM EASTERN WYOMING AND THE NEBRASKA
PANHANDLE ACROSS EASTERN NEW MEXICO TO ROUGHLY EL PASO. SOUTHWEST
AFTERNOON BREEZINESS WILL BE PRETTY COMMON STATEWIDE
SATURDAY...WITH STRONGEST WINDS NEAR THE ARIZONA BORDER AND OVER
TH EASTERN AND NORTHEAST PLAINS. ANOTHER DAY OF ACTIVE DRY LINE
INITIATION OF THUNDERSTORMS WITH LIFTED INDICES FALLING TO 6
BELOW...AND MU CAPE HANGING IN THERE AROUND 2000 J PER KG.
RAINFALL WILL RUN HEAVIER...WITH GOOD CHANCES FOR WETTING RAIN
EXPANDING OUT OF THE EASTERN TIER INTO THE REMAINDER OF THE
EASTERN PLAIN AND FOOTHILLS OF THE CENTRAL MOUNTAIN CHAIN...BUT
LITTLE CHANCE FURTHER WEST. MAXIMUM TEMPERATURES STILL RUNNING A
FEW DEGREES ABOVE LATE MAY NORMALS.

OUTLOOK...SUNDAY THROUGH TUESDAY...STRENGTHENING SOUTHWEST FLOW
ALOFT IN ADVANCE OF WAVES PROPAGATED BY PACIFIC NORTHWEST STORM
SYSTEM ACROSS THE SOUTHWESTERN U.S. MOST SUBSTANTIAL WAVE SLATED
FOR ARRIVAL NEAR THE FOUR CORNERS BY TUESDAY AFTERNOON. EASTERN
SURFACE TROUGH BECOMING BETTER DEFINED THROUGH TUESDAY...WITH
BROAD AREAS OF BREEZES NEAR THE ARIZONA LINE...AND OVER THE
EASTERN PLAINS...DURING THE DAY. BREEZES WILL HELP SET UP ANOTHER
DAY OF CRITICAL FIRE WEATHER CONDITIONS OVER THE WESTERN AND
CENTRAL MOUNTAINS...THE NORTHEAST HIGHLANDS...AND ADJACENT EASTERN
PLAINS SUNDAY AFTERNOON. WITH TROUGH AXIS DEFINING DRY LINE
BOUNDARY...EASTERN PLAINS THUNDERSTORMS WILL SHIFT FOCUS TO WEST
TEXAS THROUGH MEMORIAL DAY TO END THE CONVECTIVE EXCITEMENT FOR
NEW MEXICO THROUGH TUESDAY. VERY SLIGHT WARMING TREND IN THE
EAST...AS DAYTIME HIGHS WARM TO 6 TO 12 DEGREES ABOVE LATE MAY
NORMALS....AND A MORE MODEST 3 TO 8 DEGREE POSITIVE DEPARTURE FOR
MAXIMUM TEMPERATURES CENTRAL AND WEST.

SHY

.FIRE WEATHER...
INTERESTING FIRE WEATHER SCENARIO SETTING UP WITH AREAS OF CRITICAL
FIRE WEATHER EXTREME WEST TODAY AND OVER A BROADER AREA OF THE
WESTERN AND CENTRAL ZONES THURSDAY AND FRIDAY.  WHILE NOT SLAM DUNK
RED FLAG CONDITIONS...VERY DRY AND VERY UNSTABLE CONDITIONS ARE
EXPECTED WITH DEEP MIXING. WILL MAINTAIN THE FIRE WEATHER WATCH
FOR THURSDAY. BY THURSDAY AND FRIDAY AND EVEN INTO SATURDAY...A MUCH
MORE PRONOUNCED GRADIENT IN SURFACE MOISTURE LOOKS TO FINALLY SET UP
WITH POSSIBLE DRY LINE ACTIVITY IN THE EASTERN PLAINS.

A NEARLY STATIONARY UPPER LEVEL LOW REMAINS OVER THE PACIFIC
NORTHWEST WHILE SHORT WAVE RIDGING BUILDS OVER THE ROCKIES AND AN
ASSOCIATED DRY SLOT IS EDGING IN FROM THE WEST. THUS...WARMER TODAY
ALL ZONES WITH TEMPS AROUND 5 TO 10 DEGREES ABOVE NORMAL. SINGLE
DIGIT RH VALUES EXPECTED MOST ZONES...BUT SOUTHWEST WINDS SHOULD
REMAIN BELOW CRITICAL LEVELS. DEEP MIXING WILL PRODUCE EXCELLENT
VENTILATION BUT HIGH HAINES OF 6 ALL BUT THE EXTREME NORTHEAST. A
FEW HOURS OF CRITICAL CONDITIONS ARE POSSIBLE ACROSS THE EXTREME
WEST WHERE SOUTHWEST WINDS WILL BE STRONGEST. OVERNIGHT...RH
RECOVERIES TO BE POOR CENTRAL AND WESTERN ZONES. A WEAK EASTERN
WIND SHIFT INTO THE NORTHEAST PLAINS AND SOUTH WINDS INTO THE EAST
CENTRAL PLAINS WILL USHER IN SOME LOW LEVEL MOISTURE.

ADDITIONAL WARMING ON THURSDAY AS THE RIDGE AXIS MOVES EAST OF NEW
MEXICO AND THE UPPER LEVEL SOUTHWEST GRADIENT STRENGTHENS TO OUR
WEST. CONTINUED VERY DRY AND UNSTABLE WITH SINGLE DIGIT RH AND HIGH
HAINES OF 6 ALL BUT THE EXTREME EAST AND SUPER HAINES ACROSS THE WEST.
HAVE MAINTAINED THE WATCH FOR ZONES 101...105 AND 103 AND DAY SHIFT
MAY EXPAND THIS TO INCLUDE ZONES 106 AND 107. MODELS DISAGREE ON THE
WESTWARD EXTENT OF MOISTURE ACROSS THE EAST...BUT MOISTURE DOES
INCREASE AND THE DRY LINE LOOKS TO SET UP.

FRIDAY WILL BE THE BEST DAY OF CONTRAST WITH BREEZY SOUTH TO
SOUTHEAST FLOW INTO THE EASTERN PLAINS MAINTAINING GOOD LOW LEVEL
MOISTURE.  DECENT CAPE AS WELL AND LOOKS TO BE THE BEST DAY FOR
DRY LINE THUNDERSTORMS EAST. BREEZY TO WINDY ACROSS THE WEST AND
STILL VERY DRY WITH SOME CRITICAL CONDITIONS WEST AND CENTRAL ZONES
DEEP MIXING AND SUPER HAINES AS WELL.

UPPER LOW STILL IN PLACE SATURDAY AND LOOKS LIKE CONTINUED DRY WEST
AND MAYBE A DOWN TICK IN ACTIVITY EAST BUT ANOTHER DAY OF DRY LINE
STORMS IS POSSIBLE.  EXTENDED MODELS DEEPEN THE TROUGH ON
SUNDAY...GFS A BIT MORE AGGRESSIVELY...WITH BREEZY TO WINDY SOUTHWEST
WINDS AND DRIER EAST.  LOOKS DRY ALL ZONES INTO THE EARLY WORK WEEK.

05

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101-103-105.

&&
Hazardous weather outlook, May 22, 4:34 AM MST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT WED MAY 22 2013

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
534 AM MDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...FIRE WEATHER
CONDITIONS MAY BECOME LOCALLY CRITICAL FOR SEVERAL HOURS THIS
AFTERNOON OVER THE WESTERN MOUNTAINS AND NORTHWEST PLATEAU DUE
TO GUSTY WINDS AND LOW HUMIDITIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS MAY PRODUCE
HAIL...DOWNPOURS...AND STRONG WINDS THURSDAY AND FRIDAY AFTERNOON.
STORMS WILL BE MAINLY SOUTH OF INTERSTATE 40 AND CLOSE TO THE
TEXAS LINE ON THURSDAY...WITH STRONG STORM COVERAGE EXPANDING TO
ALL OF EASTERN NEW MEXICO ON FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.